MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was stretched, meeting regulatory reporting criteria.Procode: krd/hcg.Initial reporter phone: (b)(6).A non-sterile deltafill18 6mm x 25cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil introducer was noted with a kinked and opened conditions, causing the corewire to protrude.The introducer was inspected along its entire length and no additional damages were found on it.Some residues of dry blood were found inside the introducer.No other damages or anomalies were observed on the device during the visual inspection.Under microscopic magnification, the embolic coil was found to be stretched and out of the introducer.No other damages were found.The customer complaint regarding positioning difficulty could not be confirmed since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.The customer complaint regarding the coil introducer being damaged was confirmed based on the findings observed.This damage seem to be secondary to the re-sheathing difficulty condition reported and may relate to factors not described in this complaint (e.G., excessive force applied to the device).Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.Risk documentation review indicates that friction is a potential failure mode that can occur during microcoil resheathing due to user error/user technique; in this case, it was reported that continuous flush was not maintained, which caused friction between the embolic coil and the microcatheter, resulting in the coil stretching during the coil removal.With the available information, there is no clear relation between coil stretching and coil introducer damage nor positioning difficulty, as this damage most likely happened after the coil removal process.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: to achieve optimal performance of the microcoil system, it is important that a continuous infusion of an appropriate flush solution be maintained.During re-sheathing: pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, this was a coil embolization at the internal iliac artery associated with hematoma (approximate 5mm).Parent catheter(s) were delivered to the internal iliac artery and a microcatheter (prowler select plus) was delivered to the distal blood vessel.Several deltafill18 coils were used and coil embolization started.The complaint coil, a deltafill18 6mm x 25cm (dlf180625, 30585432) was being used as the fourth coil.The microcatheter and the parent catheter kicked back together.The physician re-sheathed the complaint coil and the microcatheter but the sheath got damaged and re-sheathing was impossible.After that, one pushable coil was implanted and the procedure was completed.There was no patient injury reported.A continuous flush was not done.Additional information was received indicating that there was no resistance at any time during advancement of the coil through the mc.There was no neck remodeling utilized.The mc was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the mc.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove the microcatheter.Based on the product analysis of the device received, the embolic coil was found to be stretched.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16196595
Report Number3008114965-2023-00057
Device Sequence Number12210981
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot Number30585432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS MICROCATHETER; UNSPECIFIED CATHETERS
Patient SexUnknown